January 12th, 2018

So THAT’S why you feel sick after taking vitamins

By Karl W Oestreich

HuffPost
by Lindsay Holmes

Multivitamins that contain a lot of iron (like a prenatal vitamin) or iron supplements themselves can cause nausea, according to Dr. Donald Hensrud, medical director of the Mayo Clinic Healthy Living Program. Huff Post LogoThis is especially true if you’re taking them outside of a meal. “Iron is interesting in that it’s best absorbed on an empty stomach, but it’s hardest to take on an empty stomach because of the nausea,” Hensrud said. “I tell people that it’s better to take it with food than trying to take it on an empty stomach, being miserable and then deciding after that not to take it at all. It might decrease the absorption a little bit but it’s better than nothing.”

Reach: Huff Post attracts over 38.7 million monthly unique viewers.

Context: Donald Hensrud, M.D. is a Mayo Clinic nutrition expert and editor of The Mayo Clinic Diet Book. “There is a common belief that coffee is not healthy," says Dr. Hensrud. With all those options, you may be wondering if you should be taking something.  You can learn more from Dr,. Hensrud in this Mayo Clinic Radio Health Minute, about areas where our diets may be lacking.

Contact:  Kelley Luckstein

Tags: Dr. Donald Hensrud, HuffPost, multivitamins, supplements, Uncategorized

Contact Us · Privacy Policy